MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Berlin heart clinical affairs was informed by the clinic on (b)(6) 2023 that a small crack on the outflow cannula was detected.The surgeon cut off the damaged cannula end and connected the new pump for safety reason.The patient was clinically stable and had no negative effects due to the incident.No picture of the cannula in question was taken and the cannula end trimmed was discarded by the clinic.
 
Additional Manufacturer Narrative
The cannula (lot no.00125836) was in use on the patient from (b)(6) 2023 until the time of the event on 2023-12-08 (154 days).We have reviewed the production records of the excor aterial cannula lot no.00125836.This product was produced according to our specification.A total of 5 cannulas with the lot no.00125836 were manufactured and distributed to 4 different countries.It has so far been confirmed that 4 of them were used on patients and one patient was transplanted and 3 patients are still on the berlin heart system, including the patient subjected to this incident.There is no other complaints related any cannula from this lot.
 
Additional Manufacturer Narrative
Data corrected in section d to match device information in gudid per the fda letter dated 5/20/2024.D1 changed the brand name to match gudid.D2a changed the common device name to match gudid.D4 udi changed, to include complete udi number (b)(4).

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18368334
Report Number3004582654-2023-00041
Device Sequence Number7710666
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352,(17)250930,(10)00125836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC80G-021M
Device Catalogue NumberC80G-021M
Device Lot Number00125836
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale
Patient Weight6 KG